The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

time to dump topamax


#1

gave it a shot but unfortunately it made me veryyyy dizzy like i was about to faint. Can’t deal with that… very scary… time to dump it and move on to my next mav drug bahhhh


#2

Hi
I had 2 attempts and felt the same as yourself…it was just awful☹
Jo x


#3

it is awful… But the annoying part is that my ear pressure has gone down with it and my mood be more stable… so annoying… What are you on now?


#4

Ive had a LOT of meds over 4 years which either i couldnt tolerate ( or i never gave them a proper go) or they didnt work. I was approved for botox may 18th and have since had 2 treatments. They have helped the headaches and neck pain a lot bt im still struggling wth other MAV symptoms such as dizziness,ear fullness,disconnected, fatigue and sinus pain/pressure but i would be up to re- trial Pizotifen as t helped me a bit while on it but it caused A LOT of weight gain and when i tried to up it i felt exhausted trying to get up at 5.30am for work but i could tolerate it better than the others…maybe give it a go??
Jo x


#5

Watching all these trial and error sufferings of preventatives really makes me angry.

It really is time SOMEBODY SOMEWHERE made some inroads into what in the devil we are suffering with. I wonder if half the problem with drug intolerance is because they are being used ‘off label’.

It’s about time medics tried to get to the root of each case and I’m sure causes must vary widely.

It’s the cause they need to treat, not just the symptoms.


#6

100% agree!!!
Jo x


#7

totally agree! some times these preventatives nearly knock us out. I can’t get of topamax for at least 5 days. having to taper off. So ill :frowning:


#8

I feel for you…i was absolutely ill on Topiramate…hang in there.
Jo x


#9

yeah and i was so ill felt weird and getting lots of dizziness was scared of a seizure. unbelievable 2 weeks could make you this crap… now i have to take quarter tablet next 4 days so i dont feel so ill .


#10

Thats where Helen’s theory comes in…do we feel crap because we are using drugs " off label" is big possibility
Jo x


#11

Bummer, I was hoping for your success to motivate me to try topomax. I am less motivated now…


#12

I was afraid 2 weeks ago it would go this route for you. Been there, suffered that.:frowning:

But don’t give up. On average, it takes 2-4 med trials to find your groove. You will find what works. In February when I was exactly where you are now, I wouldn’t have believed I could be doing so much better now. Persevere. Take the long view. We’re with you.


#13

Thanks Emily

Yeah its rough. Now dealing with terrible dizziness from topamax and feeling odd. After 2 weeks who would think it would cause such a mess. Now I’m tapering over the next 5 days. I just want bloody off it now. I am starting effexor after this mess. Over the trails. Exhausted to say the least


#14

sorry did’t have it. the shooting head wipes and drops were far to scary. Thought i was about to die. Maybe that would have died down over time but i don’t have time to give as i work and need to be up and not about to die each day lol


#15

I was on it 29 days. Took about three months to feel completely free of it. It did nerve damage to my hand. 90 days is what it takes for nerves to heal. My hand still goes numb when I’m approaching my threshold. It’s a useful marker. Topomax was a f**cking nightmare.


#16

Thats the thing with all the med trials…they
may stand a better chance of being tolerated if you dont have to get up at the crack of dawn for work!!! I failed quite a few because of this reason
Jo x


#17

Yeah, I feel for you, it took me 3 months of shaving my Paxil pills to get off and then another 3 months after stopping to feel like I was back at some sort of baseline. I bet you will get back to a baseline much quicker though since you’ve not been long on topomax. And yeah, getting into work with all that crap is the worst. Its one of the reasons that my second med attempt (Verpapamil) I just took time off work so I could lay around on the floor like a vegetable…


#18

I tried stopping it cold turkey! Bad idea!!! I was ill as hell. Dizzy like crazy, crying and having a panic attack!!! This drug is a nightmare. I had to take it for that to stop!! I’m going to go down to quarters over next 4 days grrrrr


#19

It might take a bit longer than 4 days. These are powerful brain altering chemicals. Take the time you need to back off it slowly and safely.


#20

ke a bit longer than 4 days.

So hard! I just want it gone! but It made me worse not taking it